Alert archive / Oregon / Wind Advisories in 2022
Wind Advisory 12, NWS Medford, OR
NWS Medford, OR issued this wind advisory at May 1, 2022, 12:14 PM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at May 2, 2022, 5:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2022, 12:14 PM PDT (19:14 UTC)
- In effect from
- May 2, 2022, 5:00 AM PDT
- Expired
- May 2, 2022, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239 WWUS76 KMFR 011914 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1214 PM PDT Sun May 1 2022 CAZ084-085-ORZ029>031-021200- /O.NEW.KMFR.WI.Y.0012.220502T1200Z-220503T0300Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Tulelake, Adin, Alturas, Canby, Davis Creek, Likely, Altamont, Olene, Midland, Adel, Lakeview, New Pine Creek, Valley Falls, and Fort Rock 1214 PM PDT Sun May 1 2022 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Winds will shift to west northwest Monday morning. * WHERE...In California, Northeast Siskiyou and Northwest Modoc Counties and Modoc County. In Oregon, Klamath Basin, Northern and Eastern Klamath County and Western Lake County and Central and Eastern Lake County. This includes all areas roads and highways near Alturas, Adin, Tulelake, Klamath Falls, Lakeview, Valley Falls, Summer Lake and Fort Rock. * WHEN...From 5 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
3 follow-up statements
128 WWUS76 KMFR 021131 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 431 AM PDT Mon May 2 2022 CAZ084-085-ORZ029>031-022200- /O.CON.KMFR.WI.Y.0012.220502T1200Z-220503T0300Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Tulelake, Adin, Alturas, Canby, Davis Creek, Likely, Altamont, Olene, Midland, Adel, Lakeview, New Pine Creek, Valley Falls, and Fort Rock 431 AM PDT Mon May 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Winds will shift to west northwest Monday morning. * WHERE...In California, Northeast Siskiyou and Northwest Modoc Counties and Modoc County. In Oregon, Klamath Basin, Northern and Eastern Klamath County and Western Lake County and Central and Eastern Lake County. This includes all areas roads and highways near Alturas, Adin, Tulelake, Klamath Falls, Lakeview, Valley Falls, Summer Lake and Fort Rock. * WHEN...From 5 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
143 WWUS76 KMFR 021946 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1246 PM PDT Mon May 2 2022 CAZ084-085-ORZ029>031-030300- /O.CON.KMFR.WI.Y.0012.000000T0000Z-220503T0300Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Tulelake, Adin, Alturas, Canby, Davis Creek, Likely, Altamont, Olene, Midland, Adel, Lakeview, New Pine Creek, Valley Falls, and Fort Rock 1246 PM PDT Mon May 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West to northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In California, Northeast Siskiyou and Northwest Modoc Counties and Modoc County. In Oregon, Klamath Basin, Northern and Eastern Klamath County and Western Lake County and Central and Eastern Lake County. This includes all areas roads and highways near Alturas, Adin, Tulelake, Klamath Falls, Lakeview, Valley Falls, Summer Lake and Fort Rock. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
298 WWUS76 KMFR 030236 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 736 PM PDT Mon May 2 2022 CAZ084-085-ORZ029>031-030345- /O.EXP.KMFR.WI.Y.0012.000000T0000Z-220503T0300Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Tulelake, Adin, Alturas, Canby, Davis Creek, Likely, Altamont, Olene, Midland, Adel, Lakeview, New Pine Creek, Valley Falls, and Fort Rock 736 PM PDT Mon May 2 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Breezy winds will continue through the remainder of the evening, but advisory criteria wind speeds are no longer expected. $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at May 1, 8:18 AM PDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 1, 8:18 AM PDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Medford OR
818 AM PDT Sun May 1 2022
.DISCUSSION...Morning visible satellite imagery is showing patchy
low clouds/fog south of the Umpqua Divide in the Rogue/Applegate
and Illinois valleys, with more extensive fog/low clouds in the
Umpqua/Coquille basins. Clouds are also lingering in portions of
Lake/Modoc County behind yesterday's departing trough. With high
pressure building overhead today, these clouds will mostly burn
off by late this morning yielding a sunny afternoon. Overall,
expect high temperatures in the 60s and low 70s west of the
Cascades and in the low to mid 60s over the East Side. It'll be a
little warmer over the lower Klamath River Valley of western
Siskiyou County where highs will be in the mid to upper 70s, but
cooler in the mountains with highs in the 50s. The forecast is on
track, so no updated are needed this morning.
The next fast-moving disturbance will send some cirrus into
western areas this afternoon. This will be the leading edge of a
sharp cold front that will move through late tonight into Monday.
For the specifics on that, see previous discussion below. -Spilde
&&
.AVIATION...01/12Z TAFs...Along the coast and just offshore. VFR
ceilings will continue into this afternoon, the exception will be
from about Bandon north to Reedsport where IFR ceilings could
persist until 17-18z. Ceilings will lower to MVFR this evening,
then possibly to IFR laster tonight as a front approaches. South
winds will likely increase at North Bend with gusts up to 20 kts
possible starting late this evening and could get close to 35 kts
towards the end of the TAF period.
Inland west of the Cascades, IFR ceilings are being observed at
Roseburg and this could persist until 17z, before improving to VFR
in the afternoon. It's possible ceilings could improve an hour or
two earlier, but confidence is low on the exact timing. Otherwise,
VFR ceilings are expected to be the predominate condition, although
mountains will at least remain partly obscured and patchy low clouds
in the Illinois valley are likely until 18z.
East of the Cascades, VFR conditions will continue through the TAF
period with south winds increasing at Klamath Falls late this
evening through the end of the TAF period. -Petrucelli
&&
.MARINE...Updated 800 AM PDT Sunday 01 May 2022...Relatively calm
conditions will continue into early this evening. A front will move
onshore late tonight. This will bring increasing south winds this
evening, shifting west behind the front. Winds will be strongest
behind the front. Winds may briefly reach Small Craft Advisory in
the northern waters and outer southern waters beyond 30 nm from
shore Monday.
Increasing northwest swell will move into the waters Monday and seas
will become very steep due to a combination of wind waves and fresh
swell. Wave heights will peak Monday afternoon and reach up to 18
feet in the outer waters around 60 nm from shore west of North Bend.
Waves will be lower farther to the south and closer to shore.
Winds and seas will gradually diminish Monday night. A thermal
trough will develop Tuesday afternoon, and north winds will
increase, strongest south of Gold Beach. The north winds will
diminish Wednesday, and another front will move onshore Thursday.
Small Craft Advisories and Hazardous Seas Warnings are in effect,
see PDXMWWMFR for details. -Petrucelli/JRS
&&
.PREV DISCUSSION... /Issued 446 AM PDT Sun May 1 2022/
DISCUSSION...Satellite imagery is showing clouds forming along
Modoc county along the frontal boundary. Although radar is not
showing any returns at the moment, that area is often overshot on
Radar, so precipitation could in fact be continuing to fall in
showers. Elsewhere, some turbulent shower-type clouds are forming
in Lake County with more prominent marine stratus banked up
against the Cascades and across most of the West Side Valleys.
These clouds will largely preclude the extent of frost concerns
this morning. The front should continue to drift southward out of
the area as the parent low attached drifts southeast away from our
area today.
The fog/clouds should dissipate this morning, and today should be
a relatively dry and mild day. High temperatures are expected to
be in the upper 60s and low 70s west of the Cascades -- even some
upper 70s in the lower Klamath River Valley of western Siskiyou
County. East side locations will be mostly in the low to mid 60s.
The next fast-moving front in this progressive pattern will
approach the coast Sunday night, then move onshore and inland
Monday morning. This one will follow a similar track and probably
result in similar conditions to what occurred last night and are
occurring today -- a period of rain/high elevation snow with the
front, followed by post-frontal showers and breezy to occasionally
gusty conditions. This system is colder than today's front, so
snow levels will be a bit lower -- dropping to around 4000 feet by
Monday morning. Temps will be about 10-20F cooler than on Sunday.
We're not looking for significant winter impacts on I-5 at this
time, though there'll probably be some wet snow at Siskiyou Summit
Monday morning. Winter impacts will be more likely over the
Cascades above 5000 feet where 3-6 inches of snow are expected,
but not enough for a winter weather advisory. Highway 140 near
Lake of the Woods could also be impacted by some snow- covered
roads Monday morning -- we're forecasting 1-4 inches of snow
there. Despite the potential for snow to continue falling into
Monday afternoon, since we're getting into the first week of May,
winter impacts will lessen and roads everywhere will likely become
mostly wet. Some breezy to gusty winds will accompany the front,
and also will occur with a well-mixed boundary layer Monday
afternoon/early evening. It'll be breezy just about everywhere
Monday, but the strongest winds will likely be from the Cascades
eastward. Breezes there should average 15-25 mph with peak gusts
of 35 to 40 mph. The previous shift held off on advisories for
this area, and guidance has not increased since then, so believe
the non-issuance is warranted. However, will continue to monitor
in case things change.
We also looked at instability for this system as well. While
there is some weak instability Monday afternoon associated with
the cold pool aloft across far eastern sections (northern
Klamath/Lake Counties), CAPE values are generally <=100 J/KG. We
opted to leave thunder out for now. This system will exit to the
east Monday night and showers will gradually end by Tuesday
morning.
A brief break is expected Tuesday into Wednesday as the showers
clear as another shortwave trough moves into the area. This trough
will be relatively robust and temperatures may become warm with
temperatures approach 80 degrees in some of the West Side Valleys
south of the Umpqua Divide with 70s in valleys away from the coast
and 60s at the coast.
The next system will arrive sometime on Wednesday night or
Thursday, which will push the ridge eastward away from our area.
Expect additional precipitation and breezy to gusty winds. Showers
may linger into Friday as the upper level low will slowly meander
across the Pacific Northwest. The next system will then arrive
Friday into Saturday bringing additional chances of precipitation
and gusty winds. Overall, this will be beneficial precipitation
for our area. Unfortunately, it will not do a whole lot to
eliminate our drought. -Schaaf
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...
Small Craft Advisory from 11 PM Monday to 5 AM PDT Tuesday for
PZZ350-356-370-376.
Hazardous Seas Warning from 5 AM to 11 PM PDT Monday for
PZZ350-356-370-376.
Small Craft Advisory from 2 AM to 5 AM PDT Monday for
PZZ350-370-376.
MAS/BMS/MAP/JRSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:46 AM PDT | Small Craft Advisory | MFR | 11 hr | |
| May 1, 2:46 AM PDT | Small Craft Advisory | MFR | 3 days | |
| May 1, 2:46 AM PDT | Hazardous Seas Warning | MFR | 47 hr | |
| May 1, 12:13 PM PDT | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 35 hr |
Nearby
Wind Advisories in Oregon, 2022Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.